Pro strap and slow metabolism??

Hi I've been on pro strap for about a year now for stage 4 endo whilst waiting for an operation which I had in April (laparotomy). my last injection was Feb this year so should be coming out my system now and feel more normal!

I experienced all the normal side effects of flushes and insomnia which benefited from Climavel. However I also noticed that I experienced a loss of hunger. I have an appetite for food because I love it and it's a habit but I never feel hungry. I don't get peckish or have ravenous hunger etc when you wake in the morning. I find myself eating because I 'should' and it's like I remember hunger as a memory rather than a every day occurrence. i tested it the other day and it was about 18 hours before I felt slightly peckish!

I have also noticed that I am finding losing weight extremely difficult over the last few months. I have been desperate to lose weight to be referred to IVF and have 4kg to lose to go below the threshold. I have done slimming world in the past and the weight was really easy to go and I lost over three - four stone over the last few years with relative ease with no specific exercise aside from active job/lots of dog walking.

I have tried to lose weight over the last few months before and after my operation which has been extremely slow if at all. I thought that it may be linked with the operation but I've actually been quite active on my time off with lots of walking rather than driving due to the discomfort this caused. But I've only lost about 0.1-0.2kg a week if I'm luckily but mainly am just maintaining or gaining slightly despite following SW closely and even trying the low carb plan leaving me and the consultant at SW perplexed!

I am feeling very frustrated at the moment! I have tried hard to follow plans that work for me and reducing my intake accordingly due to the decreased activity early on in my recovery. I don't drink alcohol at all, enjoy lots of protein and veggies, am mindful of carbs and sugars due to a diabetic husband and will walk 90mins-2hrs a day with the dogs.

Has anyone else experienced this??? I'm feeling very desperate and don't want to have to try extreme crash diets etc as I don't want to go down that route as I love food and want to ensure my intake is good and nutrious.

Someone has mentioned hypothyroidism as I'm so tired all the time and get so cold at times but I'm not sure. I'm going to gp this week for a review but wondered if this has been an effect felt by others?

Thanks in advance :)

2 Replies

  • Postap certainly can make you gain weight and make it hard to loose it. Not sure re appetite but it is a hormone and they are often the cause of changes in appetite.

    Could you try off the postap for a bit and see how you get on? Your body may need a few months off pre ivf anyway.

    Good luck.

  • Hi thanks for your reply and it was useful to highlight the link with hormones and weight etc.

    My last injection in Feb was thankfully the last one I am due to have as needed it prior to my op to help control the endo. I'm just impatiently waiting for the stuff to get out my system!

You may also like...